Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 157, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 24, 2013, 9:00 AM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2013, 9:00 AM MST (16:00 UTC)
- Expired
- Aug 24, 2013, 11:00 AM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 112 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480 WGUS55 KVEF 241600 FFWVEF AZC015-241800- /O.NEW.KVEF.FF.W.0157.130824T1600Z-130824T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM MST SAT AUG 24 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 1100 AM MST. * AT 857 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF VALENTINE TO HUALAPAI MOUNTAIN PARK...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF KINGMAN TO 11 MILES SOUTHEAST OF KINGMAN. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... HUALAPAI MOUNTAIN PARK...BLAKE RANCH RV PARK...WILD COW CAMPGROUND AND VALENTINE AND THE DEAN PEAK BURN AREA. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 56 AND 74 AND ROUTE 66. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3560 11346 3496 11373 3508 11398 3560 11401 $$ JH
2 follow-up statements
931 WGUS75 KVEF 241722 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1022 AM MST SAT AUG 24 2013 AZC015-241800- /O.CON.KVEF.FF.W.0157.000000T0000Z-130824T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1022 AM MST SAT AUG 24 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MST FOR CENTRAL MOHAVE COUNTY... AT 1017 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF VALENTINE TO 8 MILES NORTHWEST OF VALENTINE...OR ALONG A LINE EXTENDING FROM 35 MILES NORTHEAST OF KINGMAN TO 22 MILES NORTHEAST OF KINGMAN...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY INCLUDING ROUTE 66 AND ANTERES ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES... AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3560 11346 3496 11373 3508 11398 3560 11401 $$ JH
238 WGUS75 KVEF 241751 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1051 AM MST SAT AUG 24 2013 AZC015-241801- /O.EXP.KVEF.FF.W.0157.000000T0000Z-130824T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1051 AM MST SAT AUG 24 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM MST FOR CENTRAL MOHAVE COUNTY... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 56 AND 74. RAINFALL HAS BEEN DECREASING IN THE WARNING AREA EAST OF KINGMAN. ANY FLOODING FROM EARLIER HEAVY RAIN SHOULD HAVE SUBSIDED. HOWEVER THERE IS POTENTIAL FOR MORE HEAVY RAIN LATER TODAY. LAT...LON 3560 11346 3496 11373 3508 11398 3560 11401 $$ JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 4:00 AM MST, 5 hours earlier.
Area forecast discussion, Aug 24, 4:00 AM MST, 5 hours before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 AM PDT SAT AUG 24 2013
.SYNOPSIS...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS PORTIONS OF CLARK...MOHAVE...LINCOLN...AND
EASTERN SAN BERNARDINO COUNTIES TODAY. MOISTURE FROM TROPICAL STORM
IVO WILL THEN PUSH NORTH ACROSS MUCH OF THE AREA AND RESULT IN A
SIGNIFICANT RAIN EVENT SUNDAY INTO MONDAY. THE HIGHEST THREAT OF
HEAVY RAIN WILL BE OVER MOHAVE...CLARK...LINCOLN AND EASTERN SAN
BERNARDINO COUNTIES.
&&
.SHORT TERM...THROUGH SUNDAY NIGHT...THUNDERSTORMS ARE EXPECTED
AGAIN TODAY ACROSS MOHAVE...CLARK...LINCOLN AND EASTERN SAN
BERNARDINO COUNTIES...WITH ISOLATED TO SCATTERED COVERAGE THIS
AFTERNOON INTO THE EVENING. UPPER LEVEL DIFFLUENCE OVER EASTERN
CLARK...LINCOLN...AND MOHAVE COUNTIES MAY KEEP ISOLATED STORMS GOING
THROUGH MIDNIGHT. MODELS CONTINUE TO SHOW GOOD CONTINUITY AND
AGREEMENT IN BRINGING TROPICAL STORM IVO NORTH JUST WEST OF BAJA BY
TONIGHT AND SUNDAY WHICH WILL RESULT IN A SIGNIFICANT MOISTURE
INCREASE BEGINNING LATE TONIGHT. THIS MOISTURE COMBINED WITH
FAVORABLE UPPER LEVEL DYNAMICS WILL RESULT IN WIDESPREAD SHOWERS
WITH PERIODS OF MODERATE RAIN AND EMBEDDED THUNDERSTORMS OVER
MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. SOME
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN WITH INTENSE RAINFALL
RATES...AND THE THREAT OF FLASH FLOODING WILL BE INCREASED
SIGNIFICANTLY SUNDAY.
.LONG TERM...MONDAY THROUGH FRIDAY...THERE IS GOOD AGREEMENT AMONG
THE GFS AND ECMWF THAT THE REMNANTS OF TROPICAL STORM IVO WILL BE
PULLED OVER NORTHERN BAJA EARLY MONDAY MORNING THEN ACROSS SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA DURING THE DAY.
THEY BOTH INDICATE THERE WILL STILL BE CONSIDERABLE DIVERGENCE ALOFT
ASSOCIATED WITH THE JET EXTENDING ACROSS CENTRAL AND NORTHEAST
NEVADA. THIS SHOULD CONTINUE TO SUPPORT EXTENSIVE SHOWERS WITH SOME
EMBEDDED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN MUCH OF THE
DAY IN THE FLASH FLOOD WATCH AREA. THE REMNANT MID AND HIGH LEVEL
CLOUDS WILL MOVE OFF TO THE NORTH MONDAY NIGHT AND TUESDAY MORNING
AND SHOULD BEGIN TO ALLOW MORE SURFACE HEATING TO OCCUR EACH
AFTERNOON TUESDAY AND WEDNESDAY. MEANWHILE...HIGH DEWPOINTS AND PWAT
VALUES AROUND 1.25-1.50 INCHES WILL REMAIN AND LEAD TO A SLIGHT
CHANCE OR CHANCE OF THUNDERSTORMS EACH DAY OVER OVER ALL BUT
INYO...ESMERALDA AND CENTRAL NYE COUNTIES WHERE DRY SOUTHWEST FLOW
WILL PERSIST. THE PATTERN WILL CHANGE BY THURSDAY AS THE CENTRAL
PLAINS HIGH MIGRATES WESTWARD. THE ECMWF INDICATES A FAIRLY
PRONOUNCED INVERTED TROUGH LIFTING FROM NORTHWEST MEXICO UP THROUGH
SOUTHERN NEVADA THURSDAY WHICH WOULD BRING CONSIDERABLE MOISTURE
WITH IT. THE GFS DOES NOT REALLY INDICATE THIS YET BUT POPS WERE
EXPANDED TO THE NORTHWEST A LITTLE THURSDAY AND FRIDAY TO MAKE
ALLOWANCE FOR THE ECMWF SOLUTION. LITTLE CHANGE WAS NEEDED TO
TEMPERATURES WITH HIGHS REBOUNDING BACK TO NORMAL BY WEDNESDAY.
.AVIATION...FOR MCCARRAN...THERE IS A CHANCE FOR THUNDERSTORMS TO
DEVELOP OVER THE SURROUNDING HIGHER TERRAIN TODAY...WITH A SLIGHT
CHANCE KLAS MAY SEE A STORM BY MID TO LATE AFTERNOON...RESULTING IN
BRIEF HEAVY RAIN AND GUSTY WINDS. OTHERWISE WINDS WILL REMAIN UNDER
10KTS WITH CT CLOUDS 10-14K FEET. OVERNIGHT...CLOUDS WILL DIMINISH
WITH WINDS TURNING SOUTHWEST AROUND 8KTS. SHOWERS AND THUNDERSTORMS
ARE LIKELY ON SUNDAY...WITH PERIODS OF MODERATE TO HEAVY RAIN
POSSIBLE THROUGHOUT THE DAY. CIGS MAY DROP TO AS LOW AS 4-5KFT
DURING PERIODS OF MORE INTENSE PRECIPITATION.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED AGAIN TODAY OVER THE SOUTHERN HALF OF THE AREA INCLUDING
SAN BERNARDINO...CLARK...MOHAVE...LINCOLN AND SOUTHERN INYO. BRIEF
HEAVY RAIN AND GUSTY WINDS UP TO 45 MPH MAY ACCOMPANY STORMS.
SHOWERS/STORMS ARE LIKELY ON SUNDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
NVZ015>022.
AZ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
CAZ523>527.
&&
KENNEDY/ADAIR
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Aug 24, 4:24 AM MST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 424 AM PDT SAT AUG 24 2013 AZZ001>003-036-CAZ522>527-NVZ015>022-250700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 424 AM PDT SAT AUG 24 2013 /424 AM MST SAT AUG 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER MOHAVE COUNTY TODAY WITH MORE ISOLATED COVERAGE OVER CLARK AND EASTERN SAN BERNARDINO COUNTIES. LOCALIZED HEAVY RAIN AND ASSOCIATED FLASH FLOODING WILL BE THE MAIN HAZARDS THOUGH WIND GUSTS WILL ALSO BE POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL STORM IVO WILL MOVE UP THE WEST COAST OF SOUTHERN BAJA AND LIKELY INDUCE A SIGNIFICANT INCREASE IN MOISTURE BY SUNDAY. THIS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. THE TROPICAL STORM IS EXPECTED TO DISSIPATE AS IT MOVES NORTH OF THE BAJA SPUR...BUT MOST OF THE MOISTURE WITH IT WILL BE PULLED ACROSS THE TRI- STATE AREA MONDAY. THIS WILL INCREASE THE POTENTIAL FOR FLASH FLOODING SUNDAY INTO MONDAY...MAINLY ACROSS CLARK... SOUTHERN NYE...MOHAVE AND SAN BERNARDINO COUNTIES WHERE A FLASH FLOOD WATCH IS IN EFFECT SUNDAY MORNING THROUGH MONDAY EVENING. ONCE IN PLACE...MOIST AND UNSTABLE AIR WILL LINGER TUESDAY THROUGH FRIDAY FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH LOCALIZED HEAVY RAIN SHOWERS AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY IN CLARK...SOUTHERN NYE...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. MEANWHILE... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-250700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 424 AM PDT SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS WESTERN SAN BERNARDINO...SOUTHEAST INYO AND CENTRAL NYE COUNTIES SUNDAY AND MONDAY BUT THE HEAVIEST PRECIPITATION IS EXPECTED TO REMAIN EAST OF THESE AREAS. LOCALIZED HEAVY RAIN AND FLASH FLOOD WILL STILL BE A POSSIBILITY. A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN OVER THESE AREAS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:24 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 24, 7:12 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 24, 8:39 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 24, 12:37 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.